Hail, Izard
- When
- May 5, 2:35 AM CST
- Where
- Izard County, Melbourne
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.067, -91.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 5, 2:20 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 AM CDT MON MAY 5 2003 NOT MUCH TIME TO TALK THIS MORNING SO I WILL MAKE THIS AS QUICK AS POSSIBLE. SHOWERS AND THUNDERSTORMS CONTINUE TO GENERATE ALONG OLD OUTFLOW FROM SUNDAY EVENING CONVECTION. THIS SHOULD CONTINUE FOR A BRIEF TIME THIS MORNING BEFORE DRIER AIR PUNCHES IN FROM THE SOUTHWEST...GIVING A BRIEF BREAK UNTIL THIS AFTERNOON. SEVERE WEATHER THREAT CONTINUES THIS AFTERNOON AND TONIGHT AS THE COLD FRONT MOVES A LITTLE FURTHER EAST AND AN UPPER LEVEL TROUGH WILL AFFECT NORTHERN AND CENTRAL ARKANSAS. AIRMASS IS HIGHLY CONDUCIVE FOR SEVERE WEATHER...AND VERY LITTLE TRIGGER WILL BE NEEDED TO INITIATE CONVECTIVE DEVELOPMENT. SAME OLD PATTERN WILL CONTINUE FOR SEVERAL DAYS TO COME AS THE FRONT MAKES VERY LITTLE PROGRESS OVER THE STATE. THUS...A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST...AND SEVERE WEATHER IS NOT ENTIRELY OUT OF THE QUESTION FOR TUESDAY. DIDNT MAKE ANY SIGNIFICANT CHANGES TO THE EXTENDED PERIODS...AS ONGOING FORECAST SEEMS TO HAVE THE SITUATION COVERED. PRELIMINARY NUMBERS ARE BELOW...THOUGH THEY ARE SUBJECT TO CHANGE BEFORE RELEASE TIME. FCSTID = 57 HRO 82 56 82 54 / 30 50 30 40 LIT 84 62 87 64 / 30 50 30 50 HOT 84 62 87 64 / 30 50 30 50 PBF 85 64 88 66 / 40 30 30 50 .LZK...NONE. 57
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 151 PM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT ACROSS CENTRAL ARKANSAS CONTINUED TO MOVE NORTH THIS AFTERNOON. BEHIND THE FRONT...WARM...MOIST AND UNSTABLE AIR WAS NOTED ACROSS THE REGION. MEANWHILE...A STRONG STORM SYSTEM WAS IN NORTH KANSAS WITH A TRAILING COLD FRONT INTO THE TEXAS PANHANDLE. AS THE FRONT APPROACHES LATER TODAY...IT WILL MOVE INTO THE UNSTABLE ATMOSPHERE WITH THUNDERSTORMS DEVELOPING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BEGIN FORMING IN WESTERN ARKANSAS THIS AFTERNOON AND WILL PUSH ACROSS THE STATE THROUGH THE OVERNIGHT HOURS. IT APPEARS THAT SEVERE WEATHER WILL BE LIKELY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS THIS AFTERNOON AND TONIGHT. HOWEVER...THE WINDS WILL BE CHANGING WITH HEIGHT...WITH A SOUTH TO SOUTHEAST WIND NEAR THE GROUND AND A WEST TO SOUTHWEST WIND ALOFT. THIS WILL CREATE A TURNING MOTION IN THE ATMOSPHERE...WITH TORNADOES POSSIBLE IN SOME STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT IN THE PLAINS WILL BE SLOW TO MOVE ACROSS ARKANSAS. BY MONDAY AFTERNOON...THE FRONT WILL EXTEND FROM AROUND MOUNTAIN HOME TO TEXARKANA. AFTER SOME LEFTOVER MORNING PRECIPITATION... SHOWERS AND THUNDERSTORMS WILL REDEVELOP DURING THE AFTERNOON ACROSS MAINLY THE SOUTHEAST HALF OF THE STATE. SEVERE WEATHER IS AGAIN POSSIBLE. THE FRONT WILL STALL ACROSS THE REGION THROUGH MUCH OF THE UPCOMING WEEK. SEVERAL SYSTEMS FROM THE PLAINS WILL INTERACT WITH THE FRONT TO TRIGGER A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS MUCH OF ARKANSAS TODAY... ESPECIALLY DURING THE AFTERNOON AND OVERNIGHT HOURS. 51
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
940 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM WELDON AR TORNADO
05/04/03 JACKSON TREES AND POWER LINES DOWN
AROUND WELDON AND TUPELO.
REPORTED BY EMERGENCY
MANAGEMENT
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
945 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM MC CRORY AR TORNADO
05/04/03 WOODRUFF 10 TO 15 HOUSES REPORTED
DESTROYED FROM PATTERSON TO
MC CRORY. FIRE STATION
REPORTEDLY DESTROYED AT MC
CRORY. DAMAGE TO
BUSINESSES. FROM STATE
POLICE AND ARKANSAS DEPT.
OF EMERGENCY MANAGEMENT.
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
959 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 2 SW BEE BRANCH AR WIND DAMAGE
05/04/03 VAN BUREN MANY TREES DOWN. POWER
LINES DOWN. REPORTED BY LAW
ENFORCEMENT
0710 PM 2 S EDGEMONT AR WIND DAMAGE
05/04/03 CLEBURNE TREES AND POWER LINES DOWN
AND SOME STRUCTURAL DAMAGE
REPORTED AT GREERS FERRY.
REPORTED BY LAW ENFORCEMENT
0745 PM QUITMAN AR WIND DAMAGE
05/04/03 CLEBURNE TREES AND POWER LINES DOWN
AND SOME STRUCTURAL DAMAGE.
REPORTED BY LAW ENFORCEMENT
0815 PM 5 W BEEBE AR TORNADO
05/04/03 WHITE HIGHWAY 64 BLOCKED BY
FALLEN TREES AND POWER
LINES. TRUCK TRAILER
OVERTURNED. ONE HOUSE
DAMAGED. REPORTED BY HAM
RADIO OPERATOR
0903 PM GREGORY AR TORNADO
05/04/03 WOODRUFF SHERIFFS DEPUTY REPORTED A
TORNADO NEAR GREGORY ON
HIGHWAY 33 SOUTH.
28The Little Rock radar (KLZK), 140 km away, was scanning. The volume nearest the first event began at 08:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362396.